Alert archive / Texas / Wind Advisories in 2025
Wind Advisory 2, NWS Amarillo, TX
NWS Amarillo, TX issued this wind advisory at Feb 5, 2025, 10:29 AM CST for Cimarron County, Oklahoma; Dallam County, Hartley County, Oldham County, Texas. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Feb 5, 2025, 10:29 AM CST (16:29 UTC)
- Expired
- Feb 5, 2025, 6:00 PM CST
- In force
- 8 hr
- Issued by
- NWS Amarillo, TX
Counties Cimarron County, OK, Dallam County, TX, Hartley County, TX, Oldham County, TX
The radar
The Amarillo radar (KAMA), 122 km from the middle of the area, began a volume at 16:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 4.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1424 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 399 m²/s²
- 0-3 km storm-relative helicity
- 391 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
315 WWUS74 KAMA 051629 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1029 AM CST Wed Feb 5 2025 OKZ001-TXZ001-006-011-060000- /O.NEW.KAMA.WI.Y.0002.250205T1629Z-250206T0000Z/ Cimarron-Dallam-Hartley-Oldham- Including the cities of Romero, Boys Ranch, Keyes, Hartley, Dalhart, Vega, Ware, Channing, Conlen, Wildorado, and Boise City 1029 AM CST Wed Feb 5 2025 ...WIND ADVISORY IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...Southwest winds 20 to 30 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, and Oldham Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ OKZ002-003-TXZ003>005-010-051730- /O.CON.KAMA.ZF.Y.0002.000000T0000Z-250205T1700Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Hemphill- Including the cities of Farnsworth, Forgan, Booker, Canadian, Beaver, Perryton, Waka, Lake Marvin, Guymon, Spearman, Glazier, Follett, Higgins, Gruver, and Wolf Creek Park 1029 AM CST Wed Feb 5 2025 ...FREEZING FOG ADVISORY REMAINS IN EFFECT UNTIL 11 AM CST THIS MORNING... * WHAT...Visibility less than one mile in freezing fog. * WHERE...In Oklahoma, Beaver and Texas Counties. In Texas, Hansford, Hemphill, Lipscomb, and Ochiltree Counties. * WHEN...Until 11 AM CST this morning. * IMPACTS...Low visibility could make driving conditions hazardous. PRECAUTIONARY/PREPAREDNESS ACTIONS... If driving, slow down, use your headlights, and leave plenty of distance ahead of you. && $$ LFM
2 follow-up statements
316 WWUS74 KAMA 051647 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 1047 AM CST Wed Feb 5 2025 OKZ002-003-TXZ003>005-010-051800- /O.EXP.KAMA.ZF.Y.0002.000000T0000Z-250205T1700Z/ Texas-Beaver-Hansford-Ochiltree-Lipscomb-Hemphill- Including the cities of Farnsworth, Forgan, Booker, Canadian, Beaver, Perryton, Waka, Lake Marvin, Guymon, Spearman, Glazier, Follett, Higgins, Gruver, and Wolf Creek Park 1047 AM CST Wed Feb 5 2025 ...FREEZING FOG ADVISORY WILL EXPIRE AT 11 AM CST THIS MORNING... The threat has ended. $$ OKZ001-TXZ001-006-011-060000- /O.CON.KAMA.WI.Y.0002.000000T0000Z-250206T0000Z/ Cimarron-Dallam-Hartley-Oldham- Including the cities of Romero, Boys Ranch, Keyes, Hartley, Dalhart, Vega, Ware, Channing, Conlen, Wildorado, and Boise City 1047 AM CST Wed Feb 5 2025 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * WHAT...West winds sustained around 35 mph. * WHERE...In Oklahoma, Cimarron County. In Texas, Dallam, Hartley, and Oldham Counties. * WHEN...Until 6 PM CST this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ LFM
691 WWUS74 KAMA 052349 NPWAMA URGENT - WEATHER MESSAGE National Weather Service Amarillo TX 549 PM CST Wed Feb 5 2025 OKZ001-TXZ001-006-011-060100- /O.EXP.KAMA.WI.Y.0002.000000T0000Z-250206T0000Z/ Cimarron-Dallam-Hartley-Oldham- Including the cities of Conlen, Ware, Boys Ranch, Vega, Wildorado, Boise City, Dalhart, Channing, Keyes, Hartley, and Romero 549 PM CST Wed Feb 5 2025 ...WIND ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... Winds have decreased and will continue to do so through the rest of the evening. Therefore, the Wind Advisory will be allowed to expire. $$ Muscha
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this wind advisory went out at Feb 5, 5:28 AM CST, 5 hours 1 minute earlier. Its key messages:
- Issued at 344 AM CST Wed Feb 5 2025 -Dense freezing fog this morning across the east and northeast. -Critical fire weather conditions across the west and parts of the south-central -New system may bring some wintry precipitation to the Panhandles next week.
Area forecast discussion, Feb 5, 5:28 AM CST, 5 hours 1 minute before
Area Forecast Discussion...UPDATED
National Weather Service Amarillo TX
528 AM CST Wed Feb 5 2025
...New AVIATION...
.KEY MESSAGES...
Issued at 344 AM CST Wed Feb 5 2025
-Dense freezing fog this morning across the east and northeast.
-Critical fire weather conditions across the west and parts of the
south-central
-New system may bring some wintry precipitation to the Panhandles
next week.
&&
.SHORT TERM ...
(Today through Thursday night)
Issued at 344 AM CST Wed Feb 5 2025
A cold air mass will slowly erode from southwest to northeast today.
Low clouds and fog will also slowly dissipate from southwest to
northeast as well. Some of the fog will be locally dense this
morning especially in the eastern Oklahoma Panhandle and the
northeast Texas Panhandle. A light glaze of ice will be possible on
elevated surfaces in the eastern Oklahoma Panhandle and the
northeast Texas Panhandle where we may see some freezing drizzle,
but travel is not expected to be impacted at this time. Downslope
west and southwest winds are expected to be strongest in the western
Panhandles where a Red Flag Warning has been issued. We are also
going to expand the warning to include Moore, Potter, and Randall
counties and Palo Duro Canyon for the possibility of stronger winds
making it into these areas for much of the afternoon.
The cold air mass comes back down across the Panhandles tonight into
Thursday.
&&
.LONG TERM ...
(Friday through Tuesday)
Issued at 344 AM CST Wed Feb 5 2025
The cold air mass then gets shoved to the northeast out of our area
for good on Friday. Another cold front then moves south across the
Panhandles on Saturday and this cold air mass stays with us through
early next week. Highs Sunday through Tuesday are expected to
remain in the 30's and 40's. There will be a low chance of light
snow across much of the area Monday and Tuesday as an upper level
trough approaches the area.
&&
.AVIATION...
(12Z TAFS)
Issued at 524 AM CST Wed Feb 5 2025
LIFR conditions will become VFR at GUY and AMA by mid to late
morning. Skies will remain VFR at DHT. Southwest winds will pick
up into the 15 to 21 knot range with higher gusts by late this
morning or early this afternoon. Winds will decrease and become
more westerly with the setting sun.
&&
.FIRE WEATHER...
Issued at 344 AM CST Wed Feb 5 2025
Critical fire weather is expected across the western Oklahoma
Panhandle and the western and parts of the south central Texas
Panhandle where the strongest winds will coincide with the lowest
relative humidity values.
&&
.PRELIMINARY POINT TEMPS/POPS...
Amarillo TX 78 41 68 37 / 0 0 0 0
Beaver OK 74 33 56 25 / 20 0 0 0
Boise City OK 76 33 60 29 / 0 0 0 0
Borger TX 80 39 66 36 / 0 0 0 0
Boys Ranch TX 79 35 70 35 / 0 0 0 0
Canyon TX 78 40 71 36 / 0 0 0 0
Clarendon TX 75 44 68 33 / 20 0 0 0
Dalhart TX 75 33 66 29 / 0 0 0 0
Guymon OK 77 32 57 25 / 0 0 0 0
Hereford TX 79 40 74 36 / 0 0 0 0
Lipscomb TX 74 38 56 29 / 20 0 0 0
Pampa TX 79 41 62 35 / 20 0 0 0
Shamrock TX 66 41 64 32 / 20 0 0 0
Wellington TX 59 40 66 32 / 20 0 0 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for TXZ001-006-007-011-012-016-017-317.
Freezing Fog Advisory until 9 AM CST this morning for TXZ003>005-
008>010-014-015.
OK...Red Flag Warning from 11 AM this morning to 7 PM CST this
evening for OKZ001.
Freezing Fog Advisory until 9 AM CST this morning for OKZ002-003.
&&
SHORT TERM...15
LONG TERM....15
AVIATION...15Hazardous weather outlook, Feb 5, 4:14 AM CST, 6 hours 15 minutes before
Hazardous Weather Outlook National Weather Service Amarillo TX 414 AM CST Wed Feb 5 2025 OKZ001>003-TXZ001>020-317-052215- Cimarron-Texas-Beaver-Dallam-Sherman-Hansford-Ochiltree-Lipscomb- Hartley-Moore-Hutchinson-Roberts-Hemphill-Oldham-Potter-Carson- Gray-Wheeler-Deaf Smith-Randall-Armstrong-Donley-Collingsworth- Palo Duro Canyon- 414 AM CST Wed Feb 5 2025 This Hazardous Weather Outlook is for the Texas and Oklahoma Panhandles. .DAY ONE...Today and Tonight. Critical fire weather conditions are expected across the western Oklahoma Panhandle and the western and parts of the central Texas Panhandle this afternoon into the early evening. Lowest afternoon relative humidity values will drop to around 10 percent and southwest winds will be in the 20 to 30 mph range. A Red Flag Warning is in effect for these areas this afternoon into the early evening. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Elevated to critical fire weather conditions are possible on Friday across the western Panhandles. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 5, 12:54 AM CST | Freezing Fog Advisory | AMA | Beaver, Texas | 10 hr |
Nearby
Wind Advisories in Texas, 2025Wind Advisories in Oklahoma, 2025Every wind advisory in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.